MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX AB; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX AB; PORCINE SURGICAL MESH
Catalog Number 1152025
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Purulent Discharge (1812)
Date of Event 04/12/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided by patient's attorney: on (b)(6) 2013: patient was diagnosed with small bowel obstruction and large incisional hernia thereby underwent open repair with the implant of sepramesh ip (device #1).Per operative notes, "at midline insertion, the hernia extends all way from xiphisternum to the pubic tubercle.There were also separated hernias in umbilical area and small bowel partial obstruction.A seprafilm was placed in the pelvic area over the small bowel, excess portion of the hernial sac was excised and remaining part of the sac was sutured to cover the peritoneum.Then a piece of sepramesh ip (device #1) was cut into the shape of the defect and sutured in place.Excess portion of mesh was excised.A jp drain was inserted." on (b)(6) 2013 to on (b)(6) 2014: patient was diagnosed with abdominal pain, abdominal cellulitis, abscess and localized wound infection with some drainage thereby removed the drain and treated with medications during open wound management.On (b)(6) 2014: patient was diagnosed with draining midline wound and mesh infection thereby underwent repair.Per operative notes, "scar and sinus tracts were removed with an old piece of suture material along with some purulent appearing drainage.At this point, it became evident that the patient had at least some portion of infected mesh underlying the incision.The subcutaneous tissue was then closed over the drain and underlying mesh with stitches.¿ patient was discharged with plan of treatment using medications.On (b)(6) 2015: patient was diagnosed with chronic wound infection and non-healing wound thereby underwent repair.Per operative notes, "the chronic wound infection consists of the 1 cm defect in the prior incision with minimal drainage.The scar was excised to the level of the prior mesh.A jp drain was placed in the subcutaneous tissue and the incision was closed with sutures." on (b)(6) 2016: patient was diagnosed with recurrent ventral hernia with history of infected mesh removal thereby underwent open exploratory laparotomy with removal of sepramesh ip (device #1) and implant of xenmatrix ab (device #2).Per operative notes, "the hernia sac was dissected free.There was an old fragment of mesh (device #1) in the left lower quadrant subcutaneous tissues with a couple of associated old sutures.This mesh fragment was surrounded by a small amount of mucinous discharge indicative of a chronic granuloma.This area was corresponded to the draining sinus tracks that the patient had in past.The mesh fragment (device #1) was excised.There was moderate adhesive disease within the abdomen and were freed.A piece of xenmatrix ab mesh (device #2) was placed in the overlay position on top of anterior sheath and sutured.¿ on (b)(6) 2017: patient underwent repair of multiple draining sinus tracts of the abdomen.Per operative notes, ¿¿all 3 abdominal sinus tracts were excised, evidence of methylene blue staining overlying a prior prolene mesh was identified.This prolene mesh (sepramesh ip - device #1) was gently dissected.Encountered another mesh type material that was gently dissected free of its local attachment.This mesh was presumably the xenmatrix ab biosynthetic mesh (device #2) used in the most recent hernia repair.The wound was then irrigated with bacitracin solution and skin edges were sutured." attorney alleges that patient had abscess, adhesions, bowel obstruction, infection, hernia recurrence, removal surgery, excision and revision of scar, drain placed, excision of sinus tract, pain and emotional injuries.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about 5 months post implant of xenmatrix ab, this patient was diagnosed with multiple draining sinus tracts in abdomen thereby underwent revision surgery.This emdr represents xenmatrix ab (device #2).An additional supplemental emdr was submitted to represent sepramesh ip (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.

Brand Name
XENMATRIX AB
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key18927917
Report Number1213643-2024-091279
Device Sequence Number4580225
Product Code PIJ
UDI-Device Identifier00801741074288
UDI-Public(01)00801741074288
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K133223
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2018
Device Catalogue Number1152025
Device Lot NumberHUAR0223
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2024
Initial Report FDA Received Date03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale
Patient Weight75 KG